Alert archive / North Dakota / Freeze Warnings in 2012

Freeze Warning 3, NWS Bismarck, ND

September 22, 201232 counties in North Dakota

NWS Bismarck, ND issued this freeze warning at Sep 22, 2012, 2:13 AM MDT for 32 counties in North Dakota. It took effect at Sep 23, 2012, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2012, 2:13 AM MDT (08:13 UTC)
In effect from
Sep 23, 2012, 12:00 AM MDT
Expired
Sep 23, 2012, 7:56 AM MDT
In force
8 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2012-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2012-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3177 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WWUS73 KBIS 220813
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
313 AM CDT SAT SEP 22 2012

...FREEZE WARNING CONTINUES FOR WESTERN AND CENTRAL NORTH DAKOTA
THROUGH EARLY SATURDAY MORNING...

...FREEZE WARNING WESTERN AND CENTRAL NORTH DAKOTA LATE SATURDAY
NIGHT INTO EARLY SUNDAY MORNING...

.HIGH PRESSURE OVER SOUTHERN SASKATCHEWAN IS PRODUCING CLEAR
SKIES AND LIGHT WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA.
WIDESPREAD LOW TEMPERATURES BETWEEN 20 TO 30 DEGREES WILL CONTINUE
THROUGH EARLY SATURDAY MORNING...THUS THE FREEZE WARNING REMAINS
IN EFFECT.

FOR SATURDAY NIGHT...WIDESPREAD SUB-FREEZING TEMPERATURES CAN BE
EXPECTED AGAIN ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LOW
TEMPERATURES SUNDAY MORNING WILL RANGE FROM THE MID TO UPPER 20S
IN CENTRAL NORTH DAKOTA TO AROUND 30 IN THE WEST.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221615-
/O.NEW.KBIS.FZ.W.0003.120923T0600Z-120923T1400Z/
/O.CON.KBIS.FZ.W.0002.000000T0000Z-120922T1500Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
313 AM CDT SAT SEP 22 2012 /213 AM MDT SAT SEP 22 2012/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ SUNDAY. 

* TEMPERATURES...20 TO 30 DEGREES ACROSS CENTRAL NORTH DAKOTA...AND
  AROUND 30 DEGREES IN WESTERN NORTH DAKOTA.

* IMPACTS...PLANTS AND CROPS WILL BE KILLED ACROSS CENTRAL NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KS
6 follow-up statements
555 
WWUS73 KBIS 221509
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1009 AM CDT SAT SEP 22 2012

...THE FREEZE WARNING FOR SATURDAY MORNING HAS BEEN CANCELED FOR
WESTERN AND CENTRAL NORTH DAKOTA...

...FREEZE WARNING WESTERN AND CENTRAL NORTH DAKOTA LATE SATURDAY
NIGHT INTO EARLY SUNDAY MORNING...

.FOR SATURDAY NIGHT...WIDESPREAD SUB-FREEZING TEMPERATURES CAN BE
EXPECTED AGAIN ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LOW
TEMPERATURES SUNDAY MORNING WILL RANGE FROM THE MID TO UPPER 20S
IN CENTRAL NORTH DAKOTA TO AROUND 30 IN THE WEST.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-222315-
/O.CAN.KBIS.FZ.W.0002.000000T0000Z-120922T1500Z/
/O.CON.KBIS.FZ.W.0003.120923T0600Z-120923T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1009 AM CDT SAT SEP 22 2012 /909 AM MDT SAT SEP 22 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SUNDAY...
... THE FREEZE WARNING FOR SATURDAY MORNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE FREEZE
WARNING FOR SATURDAY MORNING. A FREEZE WARNING FOR SUNDAY MORNING
REMAINS IN EFFECT. 

* TEMPERATURES...20 TO 30 DEGREES ACROSS CENTRAL NORTH DAKOTA... 
  AND AROUND 30 DEGREES IN WESTERN NORTH DAKOTA. 

* IMPACTS...PLANTS AND CROPS WILL BE KILLED ACROSS CENTRAL NORTH 
  DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
AJ
474 
WWUS73 KBIS 222027
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM CDT SAT SEP 22 2012

...FREEZE WARNING WESTERN AND CENTRAL NORTH DAKOTA LATE SATURDAY
NIGHT INTO EARLY SUNDAY MORNING...

.WIDESPREAD SUB-FREEZING TEMPERATURES CAN BE EXPECTED AGAIN
TONIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LOW TEMPERATURES
SUNDAY MORNING WILL RANGE FROM THE MID TO UPPER 20S IN CENTRAL
NORTH DAKOTA TO AROUND 30 IN THE WEST.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230430-
/O.CON.KBIS.FZ.W.0003.120923T0600Z-120923T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
327 PM CDT SAT SEP 22 2012 /227 PM MDT SAT SEP 22 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURES...20 TO 30 DEGREES ACROSS CENTRAL NORTH DAKOTA... 
  AND AROUND 30 DEGREES IN WESTERN NORTH DAKOTA. 

* IMPACTS...PLANTS AND CROPS WILL BE KILLED ACROSS CENTRAL NORTH 
  DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
TWH
101 
WWUS73 KBIS 222351
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT SAT SEP 22 2012

...FREEZE WARNING WESTERN AND CENTRAL NORTH DAKOTA LATE SATURDAY
NIGHT INTO EARLY SUNDAY MORNING...

.WIDESPREAD SUB-FREEZING TEMPERATURES CAN BE EXPECTED AGAIN
OVERNIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LOW TEMPERATURES
SUNDAY MORNING WILL RANGE FROM THE MID TO UPPER 20S IN CENTRAL
NORTH DAKOTA TO AROUND 30 IN THE WEST.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230800-
/O.CON.KBIS.FZ.W.0003.120923T0600Z-120923T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
651 PM CDT SAT SEP 22 2012 /551 PM MDT SAT SEP 22 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURES...20 TO 30 DEGREES ACROSS CENTRAL NORTH DAKOTA... 
  AND AROUND 30 DEGREES IN WESTERN NORTH DAKOTA. 

* IMPACTS...PLANTS AND CROPS WILL BE KILLED ACROSS CENTRAL NORTH 
  DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KINNEY
749 
WWUS73 KBIS 230238
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
938 PM CDT SAT SEP 22 2012

...FREEZE WARNING WESTERN AND CENTRAL NORTH DAKOTA OVERNIGHT INTO
SUNDAY MORNING...

.WIDESPREAD SUB-FREEZING TEMPERATURES CAN BE EXPECTED AGAIN
OVERNIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LOW
TEMPERATURES SUNDAY MORNING WILL RANGE FROM 20 DEGREES IN THE
TURTLE MOUNTAIN AREA TO AROUND 30 IN THE WEST.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-231045-
/O.CON.KBIS.FZ.W.0003.120923T0600Z-120923T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
938 PM CDT SAT SEP 22 2012 /838 PM MDT SAT SEP 22 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURES...20 TO 28 DEGREES ACROSS CENTRAL NORTH DAKOTA... 
  AND AROUND 28 TO 32 DEGREES IN WESTERN NORTH DAKOTA. 

* IMPACTS...PLANTS AND CROPS WILL BE KILLED ACROSS CENTRAL NORTH 
  DAKOTA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RK
232 
WWUS73 KBIS 230800
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SUN SEP 23 2012

...FREEZE WARNING CONTINUES INTO EARLY SUNDAY MORNING FOR WESTERN
AND CENTRAL NORTH DAKOTA...

.WIDESPREAD SUB-FREEZING TEMPERATURES WILL CONTINUE THROUGH EARLY
SUNDAY MORNING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LOW
TEMPERATURES WILL RANGE FROM AROUND 20 DEGREES IN THE TURTLE
MOUNTAINS TO AROUND 32 DEGREES IN THE WEST.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-231400-
/O.CON.KBIS.FZ.W.0003.000000T0000Z-120923T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
300 AM CDT SUN SEP 23 2012 /200 AM MDT SUN SEP 23 2012/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURES...20 TO 30 DEGREES ACROSS CENTRAL NORTH DAKOTA...
  AND AROUND 32 DEGREES IN WESTERN NORTH DAKOTA.

* IMPACTS...PLANTS AND CROPS WILL BE KILLED ACROSS CENTRAL NORTH DAKOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KS
203 
WWUS73 KBIS 231356
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
856 AM CDT SUN SEP 23 2012

...TEMPERATURES HAVE WARMED UP...

.THE FREEZE WARNING FOR CENTRAL AND WESTERN NORTH DAKOTA HAS BEEN
CANCELED. TEMPERATURES HAVE WARMED TO NEAR OR ABOVE FREEZING FOR
MOST AREAS.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-231500-
/O.CAN.KBIS.FZ.W.0003.000000T0000Z-120923T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
856 AM CDT SUN SEP 23 2012 /756 AM MDT SUN SEP 23 2012/

...FREEZE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE FREEZE
WARNING. 

TEMPERATURES HAVE WARMED UP. THE FREEZE WARNING IS NOT LONGER IN
EFFECT FOR CENTRAL AND WESTERN NORTH DAKOTA.

$$
AJ

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Sep 22, 2:13 AM MDT, 0 minutes earlier.

Area forecast discussion, Sep 22, 2:13 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
313 AM CDT SAT SEP 22 2012

.SHORT TERM...TODAY THROUGH SUNDAY...

FORECAST CONCERN IS THE ONGOING FREEZE WARNING ACROSS WESTERN AND
CENTRAL NORTH DAKOTA EARLY THIS MORNING...WITH WIDESPREAD LOW
TEMPERATURES BETWEEN 20 AND 30 DEGREES. EXPECT A NEAR REPEAT
PERFORMANCE AGAIN SATURDAY NIGHT INTO EARLY SUNDAY MORNING. AFTER
COORDINATING WITH NEIGHBORING OFFICES...HAVE ELECTED TO ISSUE
ANOTHER FREEZE WARNING FOR SATURDAY NIGHT INTO EARLY SUNDAY
MORNING AS OVERNIGHT LOWS OF 25 TO 30 DEGREES WILL OCCUR.

LATEST WATER VAPOR IMAGERY CONTINUES WITH A NORTHWEST FLOW INTO
NORTH DAKOTA. NAM/GFS H85 TEMPERATURE TRENDS IN GOOD AGREEMENT
WITH TEMPERATURES ABOUT 10 DEGREES COOLER TODAY CENTRAL AND 5
DEGREES COOLER IN THE WEST VERSUS FRIDAYS HIGHS. NAM/GFS BUFKIT
SOUNDINGS SHOW SHALLOW MIXING BOTH TODAY AND SUNDAY WITH WINDS
LESS THAN 10 MPH IN THE MIXED LAYER. SURFACE HIGH PRESSURE IN
SOUTHERN SASKATCHEWAN SATURDAY MORNING WILL CONTINUE TO MOVE
SOUTHEAST THROUGH SUNDAY. UPPER LEVEL RIDGING CONTINUES FOR CLEAR
SKIES THROUGH THE SHORT TERM.

MINIMUM RELATIVE HUMIDITIES WILL BE SHOWING A DOWNWARD TREND
THROUGH SUNDAY WITH WIDESPREAD MID TEENS SUNDAY AFTERNOON...BUT
WITH A LACK OF SIGNIFICANT WIND...NOT LOOKING AT ANY FIRE WEATHER
HIGHLIGHTS AT THIS TIME.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...

WEAK UPPER LEVEL RIDGING BUILDING INTO THE NORTHERN ROCKIES AND INTO
WESTERN NORTH DAKOTA WILL MAINTAIN DRY CONDITIONS ACROSS THE REGION
THROUGH THE FIRST HALF OF NEXT WEEK. TEMPERATURES WILL BE NEAR
NORMAL WITH HIGHS RANGING FROM THE UPPER 60S TO THE 70S MON-WED.

THE UPPER LEVEL RIDGE IS PROGGED TO BEGIN TO BREAK DOWN WEDNESDAY
NIGHT AS A SHORTWAVE PUSHES ACROSS MONTANA. THE 00Z GFS/ECMWF DIFFER
WITH RESPECT TO THE TIMING/POSITION OF THIS FEATURE THURSDAY AND
BEYOND. THE ECMWF IS MORE PROGRESSIVE AND PUSHES THE SHORTWAVE
ACROSS NORTH DAKOTA THURSDAY WHEREAS THE GFS IS SLOWER AND FARTHER
SOUTH WITH THIS FEATURE. FOR NOW WILL SIDE CLOSER TO THE ECMWF
SOLUTION AND FORECAST SLIGHT CHANCE OF SHOWERS SOUTH THURSDAY. THE
SHORTWAVE SHOULD BE EAST OF THE AREA WITH SHORTWAVE RIDGING
GENERATING DRY CONDITIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA
FRIDAY. HIGHS ON THURSDAY AND FRIDAY SHOULD GENERALLY BE IN THE
LOWER 70S.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS WESTERN AND CENTRAL
NORTH DAKOTA THROUGH THE TAF PERIOD. LIGHT AND VARIABLE WINDS TODAY
WILL BECOME SOUTHEASTERLY AFTER SUNSET AS SURFACE HIGH PRESSURE
SLIDES EAST OF THE AREA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING FOR
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

FREEZE WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM
MDT/ SUNDAY FOR NDZ001>005-009>013-017>023-025-031>037-040>048-
050-051.

&&

SHORT TERM...KS
LONG TERM/AVIATION...TM
Hazardous weather outlook, Sep 21, 10:59 PM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1159 PM CDT FRI SEP 21 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230500-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1159 PM CDT FRI SEP 21 2012 /1059 PM MDT FRI SEP 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

A FREEZE WARNING REMAINS IN EFFECT OVERNIGHT INTO EARLY SATURDAY
MORNING. SEE WWW.WEATHER.GOV/BISMARCK FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS THE POTENTIAL FOR ANOTHER NIGHT OF SUB-FREEZING TEMPERATURES
SATURDAY NIGHT INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS/RK

Nearby

Freeze Warnings in North Dakota, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.